MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN ISOCOOL BIPOLAR FORCEPS; ELECTROSURGICAL CUTTING & COAG & ACCESSORIES

CODMAN & SHURTLEFF, INC. CODMAN ISOCOOL BIPOLAR FORCEPS; ELECTROSURGICAL CUTTING & COAG & ACCESSORIES
Model Number 8135200S
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the affilliate, isocool forceps tips malfunctioned.After changing the tips, forceps again coagulated.One of the tips was broken.There were no reports of delay or patient harm.
 
Additional Manufacturer Narrative
Corrected field : device available for evaluati complaint sample was not returned to codman; therefore, an evaluation of the device could not be performed.A review of manufacturing records found no discrepancies when the device was released to stock.The cause(s) of the difficulty reported by the customer could not be determined.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this or similar complaints.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Udi: (b)(4).It was previously reported that the device would not be returned for evaluation.The device was subsequently returned.Upon completion of the investigation, a follow-up report will be submitted.The device was returned for evaluation.The sample was visually inspected and had no visual abnormalities; although it was noted the tips were different sizes.A multimeter was used to measure the resistance between two points along each tip.The device performed as intended and met specifications.A review of manufacturing records found no anomalies during the manufacturing process.Based on the results of the investigation, the reported issue could not be confirmed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN ISOCOOL BIPOLAR FORCEPS
Common Device Name
ELECTROSURGICAL CUTTING & COAG & ACCESSORIES
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7738464
Report Number1226348-2018-10537
Device Sequence Number19095222
Product Code GEI
UDI-Device Identifier10886704040149
UDI-Public(01)10886704040149(10)HQ0473
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number8135200S
Device Catalogue Number8135200S
Device Lot NumberHQ0473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/14/2018
03/07/2019
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/04/2018
03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1